izpis_h1_title_alt

Monotonicity of the Schwarz genus
ID Pavešić, Petar (Author)

.pdfPDF - Presentation file, Download (179,63 KB)
MD5: E081CBD60CA126A0488965986F2D378B

Abstract
The Schwarz genus $\mathsf{g}(\xi)$ of a fibration $\xi \colon E\to B$ is defined as the minimal integer $n$ such that there exists a cover of $B$ by $n$ open sets that admit partial sections to $\xi$. Many important concepts, including the Lusternik-Schnirelmann category, Farber's topological complexity, and Smale-Vassiliev's complexity of algorithms can be naturally expressed as Schwarz genera of suitably chosen fibrations. In this paper we study Schwarz genus in relation with certain types of morphisms between fibrations. Our main result is the following: if there exists a fibrewise map $f\colon E\to E'$ between fibrations $\xi \colon E\to B$ and $\xi '\colon E'\to B$ which induces an $n$-equivalence between respective fibres for a sufficiently big $n$, then $\mathsf {g}(\xi )=\mathsf {g}(\xi ')$. From this we derive several interesting results relating the topological complexity of a space with the topological complexities of its skeleta and subspaces (and similarly for the category). For example, we show that if a CW-complex has high topological complexity (with respect to its dimension and connectivity), then the topological complexity of its skeleta is an increasing function of the dimension.

Language:English
Keywords:Schwarz genus, Lusternik-Schnirelmann category, sectional category, topological complexity
Typology:1.01 - Original Scientific Article
Organization:FMF - Faculty of Mathematics and Physics
Year:2020
Number of pages:Str. 1339-1349
Numbering:Vol. 148, no. 3
PID:20.500.12556/RUL-115220 This link opens in a new window
UDC:515.14
ISSN on article:0002-9939
DOI:10.1090/proc/14791 This link opens in a new window
COBISS.SI-ID:18784089 This link opens in a new window
Publication date in RUL:18.04.2020
Views:845
Downloads:1182
Metadata:XML RDF-CHPDL DC-XML DC-RDF
:
Copy citation
Share:Bookmark and Share

Record is a part of a journal

Title:Proceedings of the American Mathematical Society
Shortened title:Proc. Am. Math. Soc.
Publisher:American Mathematical Society
ISSN:0002-9939
COBISS.SI-ID:2335236 This link opens in a new window

Secondary language

Language:Slovenian
Abstract:
Švarcov rod $\mathsf{g}(\xi )$ vlaknenja $\xi\colon E\to B$ je minimalno celo število $n$, za katerega obstaja pokritje $B$ z $n$ odprtimim množicami, ki dopuščajo delni prerez za $\xi$. Veliko pomembnih pojmov je mogoče opisati s pomočjo Švarcovega roda primerno izbranega vlaknenja, npr. Lusternik-Schnirelmannovo kategorijo, Farberjevo topološko kompleksnost, Smale-Vassilievo kompleksnost algoritmov itn. V članku obravnavamo zvezo med Švarcovim rodom in določenim tipom vlakenskih morfizmov. Glavni rezultat pravi, da če obstaja vlakenska preslikava $f\colon E\to E'$ med vlaknenji $\xi\colon E\to B$ in $\xi'\colon E'\to B$, ki inducira $n$-ekvivalenco med pripadajočimi vlakni za dovolj velike $n$, potem je $\mathsf{g}(\xi)=\mathsf{g}(\xi')$. Od tod dobimo vrsto zanimivih primerjav med topološko kompleksnostjo prostora in topološkimi kompleksnostmi njegovih skeletov (ter podobno za LS-kategorijo). Za primer, pri CW kompleksih, ki imajo visoko topološko kompleksnost (glede na njihovo dimenzijo in povezanost) topološka kompleksnost skeletov narašča z dimenzijo.


Similar documents

Similar works from RUL:
Similar works from other Slovenian collections:

Back